Alert archive / California / High Wind Watches in 2012

High Wind Watch 15, NWS San Diego, CA

April 12, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Apr 12, 2012, 2:55 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 13, 2012, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 2:55 AM PDT (09:55 UTC)
In effect from
Apr 13, 2012, 11:00 AM PDT
Expired
Apr 12, 2012, 1:36 PM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS76 KSGX 120955
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 AM PDT THU APR 12 2012

...DAMAGING WINDS POSSIBLE LATE FRIDAY MORNING THROUGH FRIDAY
EVENING NEAR THE MOUNTAINS BELOW PASSES AND CANYONS...

.THE NEXT STORM SYSTEM...ARRIVING FRIDAY...IS FORECAST TO HAVE
STRONGER WINDS THAN THE SYSTEM THAT CAME THROUGH TUESDAY NIGHT AND
WEDNESDAY. 

CAZ060>062-121800-
/O.NEW.KSGX.HW.A.0015.120413T1800Z-120414T0600Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
255 AM PDT THU APR 12 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WINDS...SOUTHWEST TO WEST 30 TO 45 MPH WITH GUSTS 50 TO 75 MPH
  BELOW PASSES AND CANYONS. 

* TIMING...11 AM FRIDAY MORNING THROUGH 11 PM FRIDAY NIGHT.

* LOCATION...NEAR THE FOOTHILLS AND TO THE EAST AND NORTH OF
  CANYONS AND PASSES. 

* VISIBILITY...NEAR ZERO IN AREAS OF BLOWING SAND.

* IMPACTS...BLOWING SAND WILL GLAZE WINDSHIELDS AND DRIVING WILL
  BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WIND
  DAMAGE TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL
  AWNINGS...DOWNED POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BALFOUR
2 follow-up statements
698 
WWUS76 KSGX 121804
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1104 AM PDT THU APR 12 2012

...STRONG WINDS EXPECTED FRIDAY MORNING THROUGH FRIDAY EVENING FOR
PASSES...MOUNTAIN SLOPES AND MOUNTAIN RIDGE TOPS...

.A STRONG COLD STORM WILL INCREASE WINDS SPEEDS TONIGHT AND THE
STRONGEST WIND WILL OCCUR ON FRIDAY AND INTO FRIDAY NIGHT AS THE
MAIN SYSTEM CROSSES SOUTHERN CALIFORNIA.

CAZ060>062-130215-
/O.EXT.KSGX.HW.A.0015.120413T1800Z-120414T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1104 AM PDT THU APR 12 2012

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS OF
  50 TO 60 MPH. STRONGEST WINDS ON THE DESERT SLOPES INCLUDING
  LUCERNE VALLEY AND BORREGO SPRINGS AND THE I-8 CORRIDOR. WIND
  GUSTS EXCEEDING 40 MPH IN THE COACHELLA VALLEY FRIDAY AFTERNOON
  AND EVENING BUT STRONGER FOR THE DESERT SLOPES AND FOOTHILLS AS
  WELL AS RIDGE TOPS OF THE SAN DIEGO MOUNTAINS WHERE PEAK GUSTS
  OF 70 MPH ARE POSSIBLE. WINDS WILL CONTINUE ON SATURDAY FOR FOR THE
  COACHELLA VALLEY BUT BELOW 40 MPH.

* TIMING...11 AM FRIDAY MORNING THROUGH 11 PM FRIDAY NIGHT
  INCREASING FROM NORTH TO SOUTH. WINDS WILL CONTINUE ON SATURDAY
  FOR FOR THE COACHELLA VALLEY AND SAN DIEGO DESERTS BUT BELOW 40
  MPH GUSTS.

* LOCATION...RIDGE TOPS...NEAR THE FOOTHILLS AND TO THE EAST AND
  NORTH PASSES AND FOOTHILL SLOPES.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SAND.

* IMPACTS...HIGH PROFILE VEHICLES AND LOOSE OBJECTS. WIND DAMAGE TO
  ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS... DOWNED
  POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE BUT EXPECTED TO
  BE LOCALIZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TARDY
651 
WWUS76 KSGX 122036
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PDT THU APR 12 2012

...STRONG WINDS EXPECTED LATER TONIGHT AND THROUGH FRIDAY EVENING
FOR PASSES...MOUNTAIN SLOPES AND MOUNTAIN RIDGE TOPS...

.A STRONG COLD STORM WILL INCREASE WINDS SPEEDS TONIGHT AND THE
STRONGEST WIND WILL OCCUR ON FRIDAY AND INTO FRIDAY NIGHT AS THE
MAIN SYSTEM CROSSES SOUTHERN CALIFORNIA.

CAZ060-061-130445-
/O.UPG.KSGX.HW.A.0015.120413T1800Z-120414T1200Z/
/O.NEW.KSGX.HW.W.0017.120413T0700Z-120414T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
136 PM PDT THU APR 12 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH OCCASIONAL GUSTS OF
  45 TO 55 MPH. STRONGEST WINDS ON THE DESERT SLOPES INCLUDING
  LUCERNE VALLEY WHERE GUSTS COULD REACH 60 MPH. WIND GUSTS
  EXCEEDING 40 MPH AT TIMES IN THE COACHELLA VALLEY FRIDAY AFTERNOON
  AND EVENING BUT STRONGER FOR THE DESERT SLOPES AND FOOTHILLS.
  WINDS WILL CONTINUE ON SATURDAY FOR THE COACHELLA VALLEY BUT
  BELOW 35 MPH.

* TIMING...AREAS OF STRONG WINDS DEVELOPING TONIGHT BUT STRONGEST
  AFTER MIDNIGHT TONIGHT AND CONTINUING INTO FRIDAY EVENING.
  WINDS WILL CONTINUE ON SATURDAY FOR THE COACHELLA VALLEY BUT
  GUSTS LESS THAN 35 MPH.

* LOCATION...FOOTHILLS AND TO THE EAST AND NORTH OF PASSES AND
  ALONG FOOTHILL SLOPES. I-10 BANNING PASS AND FOOTHILLS INCLUDING PARTS
  OF THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SAND.

* IMPACTS...HIGH PROFILE VEHICLES AND LOOSE OBJECTS. WIND DAMAGE
  TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS... DOWNED
  POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE BUT EXPECTED TO BE
  LOCALIZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ062-130445-
/O.UPG.KSGX.HW.A.0015.120413T1800Z-120414T1200Z/
/O.NEW.KSGX.HW.W.0017.120413T1800Z-120414T1800Z/
SAN DIEGO COUNTY DESERTS-
136 PM PDT THU APR 12 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS OF
  50 TO 60 MPH. STRONGEST WINDS ON THE DESERT SLOPES INCLUDING THE
  I-8 CORRIDOR. WIND GUSTS STRONGEST FOR THE DESERT SLOPES AND
  FOOTHILLS. WINDS WILL CONTINUE ON SATURDAY FOR THE I-8 CORRIDOR.

* TIMING...WINDY FRIDAY MORNING BUT STRONGEST 11 AM FRIDAY MORNING
  THROUGH 11 PM FRIDAY NIGHT. OCCASIONAL STRONG WINDS WILL
  CONTINUE ON SATURDAY FOR THE DESERTS SLOPES.

* LOCATION...FOOTHILLS AND TO THE EAST ACROSS PASSES AND OVER
  FOOTHILL SLOPES INCLUDING BORREGO SPRINGS AND I-8.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SAND.

* IMPACTS...HIGH PROFILE VEHICLES AND LOOSE OBJECTS. WIND DAMAGE
  TO ROAD SIGNS...BILLBOARDS...ROOFS...AND METAL AWNINGS... DOWNED
  POWER LINES AND TRAFFIC SIGNALS ALL POSSIBLE BUT EXPECTED TO BE
  LOCALIZED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TARDY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 11, 11:32 PM PDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 11, 11:32 PM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1132 PM PDT WED APR 11 2012

.SYNOPSIS...
INTERMITTENT SHOWERS BEHIND A DEPARTING STORM WILL LINGER THROUGH
EARLY TONIGHT BEFORE ENDING. IT WILL BE COOL AND BREEZY WITH PARTLY
CLOUDY SKIES THURSDAY. ANOTHER LATE SEASON WINTER STORM IS COMING
FRIDAY. IT WILL BRING MORE RAIN...MOUNTAIN SNOW AND STRONG WINDS
FRIDAY INTO SATURDAY MORNING. THE WEATHER WILL TURN DRY AND WARMER
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.NEAR TERM/REMAINDER OF TONIGHT...CORRECTED
EMBEDDED SHORT WAVE MOVING EAST ACROSS AREA AT THIS TIME...CREATING
ENOUGH LIFT TO GENERATE ISOLATED SHOWERS AND INCREASE WIND GUSTS
OVER 45 MPH OVER MOUNTAIN RIDGES AND WIND PRONE DESERT AREAS. SPEED
OF MOVEMENT OF SHOWERS AROUND 20 MPH...THIS SHOULD LIMIT RAINFALL
AMOUNTS TO LESS THAN A TENTH OF AN INCH...FREEZING/SNOW LEVEL AROUND
5000 FEET...EXPECT UP TO AN INCH OF SNOW AT THAT ELEVATION AND
HIGHER. WATER VAPOR IMAGERY SHOWING BACK EDGE/SUBSIDENCE MOVING EAST
AT 45 KT. THIS EXTRAPOLATES FROM  COAST TO DESERTS BETWEEN MIDNIGHT
AND 0100 PDT.

.FOR THURSDAY AND BEYOND...FROM EARLIER DISCUSSION...
THE JET STREAM WILL SEND US ANOTHER STORM FRIDAY. IN BETWEEN ON
THURSDAY WE EXPECT IT TO BE PARTLY CLOUDY...BUT RATHER BRISK. THE
NEXT STORM SYSTEM SWINGS INTO SOUTHERN CALIFORNIA THURSDAY NIGHT.
SOUTHERLY WINDS WILL INCREASE AND SOME SHOWERS ARE EXPECTED AFTER
MIDNIGHT THURSDAY ESPECIALLY IN ORANGE COUNTY. BY SUNRISE FRIDAY THE
MAIN BAND OF PRECIPITATION WILL BE MOVING THROUGH THE REGION WITH A
COLD FRONT THAT WILL PASS THROUGH OUR REGION EARLY FRIDAY AFTERNOON.
STEADY PRECIPITATION IN THE MORNING WILL TURN TO SHOWERS IN THE
AFTERNOON AND LAST INTO SATURDAY MORNING. WINDS WILL REMAIN STRONG
THE ENTIRE TIME BEFORE AND AFTER THE FRONT ESPECIALLY IN THE
MOUNTAINS...DESERTS...AND COASTAL WATERS. SNOW LEVELS WILL START OUT
RATHER HIGH BEFORE DROPPING SHARPLY WITH THE COLD FRONT...DOWN AS
LOW AS 4000 FEET. AMOUNTS UP TO 8 INCHES ARE EXPECTED...BUT HIGHER
PEAKS COULD GET A FOOT. DURING THE DAY SATURDAY SHOWERS WILL
END...WINDS WILL DECREASE AND THE SUN WILL COME OUT ESPECIALLY AT
THE COAST AND IN THE DESERTS. A HIGH PRESSURE RIDGE WILL SLOWLY
BUILD AND AMPLIFY EARLY NEXT WEEK. AND A TOUCH OF OFFSHORE FLOW
DEVELOPS AS WELL. SO GET READY FOR A BIG CHANGE TO FAIR...DRY AND
MUCH WARMER WEATHER THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
120309Z...AREAS OF SCT-BKN CLD LAYERS 2000-7000 FT MSL WILL CONTINUE
OVER AND W OF MTNS THROUGH 1800 UTC OVER AND W OF THE MTNS...WITH
SOME MTN SLOPES PARTIALLY OBSCURED IN CLDS. VFR CONDS WITH FEW-SCT
CLDS AOA 6000 FT MSL OVER THE DESERTS. AN ISOL -SHRA OR TWO WILL
ALSO BE POSSIBLE. CLDS WILL CLEAR OUT FURTHER 1800-13/0600 UTC WITH
VFR CONDS PREVAILING THROUGHOUT THE AREA.

13/0600 UTC THROUGH SATURDAY MORNING...MERGING BKN-OVC CLD LAYERS
2000-12000 FT MSL OVER AND W OF MTNS WITH SHRA INCREASING AND
WIDESPREAD MVFR CIGS/VIS AND LOCAL IFR CIGS/VIS...ALONG WITH STRONG
W/WNW WINDS PRODUCING MOD-STG UDDFS/LLWS/ROTORS OVER AND E OF MTNS.
A FEW SHRA WITH CLD LAYERS AROUND 4000-8000 FT MSL WILL PREVAIL IN
THE DESERTS.

&&

.MARINE...
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS ON
FRIDAY. WINDS AHEAD AND BEHIND OF THE FRONT WILL BECOME QUITE
GUSTY...WITH FREQUENT GUSTS OF 25 TO 30 KT EXPECTED MOST OF FRIDAY
AND SATURDAY. ACTUALLY...WINDS MAY BE STRONG ENOUGH TO REACH
GALE-FORCE...ALTHOUGH CONFIDENCE IN THIS IS NOT HIGH AT THE MOMENT.
THE WINDS WILL ALSO GENERATE SHORT PERIOD STEEP WIND WAVES.
THIS...IN ADDITION TO A LONGER PERIOD NORTHWEST SWELL AND A 2 TO 3
FOOT SOUTH SWELL WILL RESULT IN VERY CONFUSED AND HAZARDOUS SEAS.

THE NORTHWEST AND SOUTH SWELLS MAY BRING SOME SETS OF AROUND 7 FT
LATE FRIDAY INTO SATURDAY TO BEACHES WITH GOOD EXPOSURE.
HOWEVER...THESE LARGER SETS WILL LIKELY NOT BE FREQUENT OR
WIDESPREAD ALONG THE COAST.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT FOR THE UPCOMING STORM...SEE LAXSPSSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Apr 11, 5:39 PM PDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
539 PM PDT WED APR 11 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-121200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
539 PM PDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL ARRIVE EARLY FRIDAY MORNING. IT WILL BRING
RAIN...MOUNTAIN SNOW...STRONG WINDS AND HAZARDOUS SEAS. THE STORM
WILL MOVE OUT SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MM

In the hours before

Special weather statement, Apr 12, 1:40 AM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 AM PDT THU APR 12 2012

CAZ042-043-048-050-055>058-060>062-130000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
140 AM PDT THU APR 12 2012

...ANOTHER STRONG LATE SEASON WINTER STORM TO AFFECT SOUTHWEST
CALIFORNIA FRIDAY INTO SATURDAY...

A BRIEF BREAK IN THE WEATHER TODAY...BUT A SECOND COLDER AND MORE
POWERFUL STORM WILL IMPACT THE AREA FRIDAY AND SATURDAY. THIS STORM
WILL BRING STRONG WINDS...RAIN...AND LATE SEASON SNOW IN THE
MOUNTAINS ABOVE 4500 FEET.

LIGHT PRECIPITATION WILL BEGIN TONIGHT AS THE STORM MOVES IN FROM
THE NORTHWEST. THE PRECIPITATION WILL INCREASE IN COVERAGE AND
INTENSITY FRIDAY AS THE CORE OF THE STORM MOVES ACROSS SOUTHERN
CALIFORNIA. SCATTERED SHOWERS BEHIND THE STORM WILL CONTINUE FRIDAY
NIGHT BEFORE ENDING SATURDAY.

RAINFALL AMOUNTS WILL RANGE FROM ONE-HALF TO ONE INCH IN THE COASTAL
AND VALLEY AREAS. 1 TO 2 INCHES IS FORECAST FOR THE COASTAL
MOUNTAINS SLOPES WITH UP TO 3 INCHES IN SOME AREAS. SNOW IN THE
MOUNTAINS ABOVE 6000 FEET COULD TOTAL 6 TO 10INCHES WITH UP TO 18
INCHES OVER THE HIGHEST PEAKS OF THE SAN GABRIEL...SAN BERNARDINO
AND SAN JACINTO MOUNTAINS. RAIN TOTALS IN THE DESERTS ARE FORECAST
BETWEEN A TENTH TO A THIRD OF AN INCH.

THIS STORM WILL ALSO BRING VERY STRONG WINDS TO THE AREA. THE
STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS FRIDAY AND
SATURDAY. A PERIOD OF STRONG...POTENTIALLY DAMAGING WINDS FROM 25 TO
35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE IN THE COACHELLA VALLEY
AND THE BORREGO DESERT.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

MOEDE/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:40 AM PDTWinter Storm WatchSGXRiverside, San Bernardino7 hr
Apr 12, 9:25 AM PDTWinter Storm WatchSGXSan Diego4 hr
Apr 12, 9:25 AM PDTWinter Storm WarningSGXRiverside, San Bernardino, San Diego52 hr
Apr 12, 12:01 PM PDTSmall Craft AdvisorySGX57 hr
Apr 12, 1:36 PM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.